# SDR 2004FA0000263

- Difficulty date: February 13, 2004
- Submitted: March 4, 2004
- Operation: General aviation
- Aircraft: N9210H
- Make and model: Cessna 172M
- Aircraft serial: 17266017
- Engine: Lyc O320E2D
- System (JASC): 7414 · Magneto/Distributor
- Part: Impulse Coupling
- Condition: Cracked
- Location: Magneto
- Part time: 1,936 hours
- Component: Magneto
- Component part number: 4371
- Stage of operation: NR
- How discovered: 9
- Nature of condition: O
- Precautionary procedure: O

## Discrepancy

ONE OF THE MAGNETO IMPULSE COUPLING PAWLS OR PAWL ATTACH RIVETS FAILED DURING TOUCH AND GO OPERATION.  THE PAWL BROKE THE MAGNETO MOUNTING CASTING AND DEPARTED THE AIRCRAFT.  MAGNETO WAS HANGING FROM THE ACCESSORY HOUSING WITH THE HELP OF THE IGNITION HARNESS.  PILOT REPORTED ONLY A SLIGHT BACKFIRE DURING CLIMB OUT WITH A LITTLE LOSS OF POWER.  MAGNETO HAD RECEIVED A 500 HOUR INSPECTION 260 HOURS PRIOR TO FAILURE.  IF FAILURE HAD OCCURRED DURING A LONG CROSS COUNTRY FLIGHT, TOTAL LOSS OF OIL MAY HAVE OCCURRED.  (PILOT WOULD HAVE PROBABLY ADVANCED THROTTLE SLIGHTLY TO MAKE UP FOR ONE MAGNETO FAILING AND DROPPING RPM SLIGHTLY).
